This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
Do bruises on skin mean that Plavix actually does it's work?
My relative takes Plavix for nearly a year now, and notices many small bruises that started to appear mostly on the limbs over the course of a few months. The doc said that this might actually mean that Plavix is doing it's job and preventing blood clots and that reflects as bruises on the skin but comes mostly from the brain... Is that possible? Since everywhere else I read it says that bruises from a blood thinners/Plavix are a side effect and isn't welcome...
I greatly appreciate any info, thank you in advance!
The commonest side effect of therapy with plavix is bleeding, it causes epistaxis (bleeding from nose), hematuria (urine) and bruising (skin). So, ask her to have a PT time, bleeding and clotting time done, along with platelet count. And if needed to adjust the dosage, as per her doctors instructions.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.